Alert archive / Pennsylvania / Tornado Warnings in 2013

Tornado Warning 1, NWS Binghamton, NY

April 19, 2013Bradford County, Susquehanna County, Pennsylvania

NWS Binghamton, NY issued this tornado warning at Apr 19, 2013, 6:27 PM EDT for Bradford County, Susquehanna County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2013, 6:27 PM EDT (22:27 UTC)
Expired
Apr 19, 2013, 7:00 PM EDT
In force
33 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Bradford County, PA, Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 60 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 3:55 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1507 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WFUS51 KBGM 192227
TORBGM
PAC015-115-192300-
/O.NEW.KBGM.TO.W.0001.130419T2227Z-130419T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
627 PM EDT FRI APR 19 2013

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
  NORTHWESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 700 PM EDT.

* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NEW
  ALBANY...MOVING NORTHEAST AT 60 MPH.

* THE STORM CAPABLE OF PRODUCING THE TORNADO WILL BE NEAR...
  6 MILES SOUTHEAST OF WYSOX...8 MILES SOUTHEAST OF TOWANDA AND 9
  MILES SOUTHEAST OF NORTH TOWANDA BY 635 PM EDT...
  HERRICK...CAMPTOWN AND HERRICKVILLE BY 640 PM EDT...
  BRUSHVILLE AND LE RAYSVILLE BY 645 PM EDT...
  WARREN CENTER BY 650 PM EDT...
  7 MILES SOUTHEAST OF LITTLE MEADOWS BY 655 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT
OR AN INTERIOR ROOM...AWAY FROM WINDOWS.

&&

LAT...LON 4158 7659 4200 7631 4199 7598 4155 7641
TIME...MOT...LOC 2227Z 222DEG 54KT 4162 7641

$$

MDP
1 follow-up statement
850 
WWUS51 KBGM 192249
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
649 PM EDT FRI APR 19 2013

PAC015-115-192300-
/O.CON.KBGM.TO.W.0001.000000T0000Z-130419T2300Z/
BRADFORD PA-SUSQUEHANNA PA-
649 PM EDT FRI APR 19 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHWESTERN SUSQUEHANNA AND NORTHEASTERN BRADFORD COUNTIES...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS POSSIBLE TORNADO WAS LOCATED NEAR 
BRUSHVILLE...MOVING NORTHEAST AT 65 MPH.

THE POSSIBLE TORNADO WILL BE NEAR...
  FRIENDSVILLE...WARREN CENTER AND LITTLE MEADOWS BY 655 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4169 7628 4172 7638 4200 7623 4199 7598
TIME...MOT...LOC 2249Z 215DEG 58KT 4185 7616

$$

MDP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Apr 19, 3:18 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Apr 19, 3:18 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
318 PM EDT FRI APR 19 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE AREA LATE AFTERNOON THROUGH EVENING
ACCOMPANIED BY A LINE OF GUSTY SHOWERS AND SCATTERED
THUNDERSTORMS. TEMPERATURES WILL DIVE QUICKLY TONIGHT BEHIND THE
FRONT. A BRISK AND CHILLY SATURDAY WILL FOLLOW...WITH A FEW LIGHT
SHOWERS OR SPRINKLES IN PARTS OF CENTRAL NEW YORK. HIGH PRESSURE
WILL THEN BUILD IN SATURDAY NIGHT AND PASS OVER SUNDAY WITH
SUNSHINE AND MODERATING TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
2 PM UPDATE... ONLY SMALL CHGS MADE TO THE GRIDS THROUGH TNT/EARLY SAT.

BASED ON THE LATEST RADAR TRENDS...WE MASSAGED THE WX/POP GRIDS
SLIGHTLY...BUT WE STILL HAVE THE SAME BASIC THEME OF AN ORGANIZED
LINEAR FEATURE/SQUALL LN COMING THROUGH THE AREA FROM ABT 21-03Z.

ATTM...THE ATMOS REMAINS FAIRLY STABLE ACRS THE CWA (CAPES < 100).
HOWEVER...SOME THINNING OF THE CLDS CONTS TO OCCUR TO OUR W AND
S...AHD OF THE FRNT AND DVLPG CONVECTIVE LN. WE EXPECT A LTL MORE
DESTAB PRIOR TO FROPA LTR THIS AFTN INTO THE EARLY EVE...LIKELY
ADDING A BIT OF FUEL TO THE LN OF SHRA/ISOLD TSRA. THUS...WE'LL
STILL ADVERTISE THE PSBLTY OF STG WINDS/+RA.

BY 03-06Z...DRIER AIR SHOULD BEGIN WORKING IN FROM THE W POST-
FROPA...ALG WITH FAIRLY DECENT LOW-LVL CAA.

10 AM UPDATE... MINOR TWEAKS MADE TO THE GRIDS THROUGH
TONIGHT...MAINLY TO TIME THE FRNTL RAIN BAND/SQUALL LN LTR TDY
INTO THIS EVE...AND MASSAGE TEMPS/DEW PTS A BIT THROUGH THE AFTN.

AN INTERESTING WX PD WILL LIKELY BE UPCOMING LTR THIS AFTN INTO
THE EVE HRS.

VSBL SAT IMAGERY STILL SHOWS QUITE A BIT OF CLDNS ACROSS CNY/NE PA
LATE THIS MRNG...ALTHOUGH SOME RECENT THINNING HAS BEEN NOTED JUST
UPSTREAM ACRS CNTRL/WRN PA AND SWRN NY. GIVEN THE EXISTENCE OF
SOME DRY AIR ALOFT (700-600 MB) ON THE KBUF/KPIT SNDGS THIS
MRNG...THE LACK OF LWR CLDS TO OUR W/SW ATTM...AND THE STRENGTH OF
THE ENVIR FLOW...WE THINK THE TREND OF THINNING CLDS WILL LIKELY
CONTINUE...WITH A FEW BREAKS OF SUN EXPECTED MOST AREAS FOR THE
EARLY AND MID-AFTN HRS. THIS IS IMPORTANT...AS IT SHOULD ALLOW FOR
ENOUGH INSOLATION...SO THAT SFC TEMPS REACH THE 70-75 DEG RANGE
FOR MANY PLACES...SAVE PERHAPS THE HIGHER TERRAIN (MID TO UPR 60S).

MODIFYING THE 12Z KBUF/KPIT RAOBS...ACCOUNTING FOR BOTH THIS BLYR
HEATING...AND SOME ANTICIPATED MID-LVL COOLING (700-500 MB LYR)
FROM THE APPROACHING STG UPR-LVL TROUGH...THIS WOULD POTENTIALLY
YIELD CAPE VALUES OF 300-600 BY LTR IN THE DAY...WHICH MATCHES OUR
LATEST HI-RES GUIDANCE FAIRLY WELL. ALTHOUGH THIS AMT OF INSTAB IS
CERTAINLY VERY MARGINAL...WE HAVE TO KEEP IN MIND THE STRENGTH OF
BOTH THE OVERALL WIND FIELD...AND DYNAMICAL FORCING. OUR IN-HOUSE
SVR WX CHECKLIST HAS INDICATED THE POTENTIAL FOR A FAIRLY
SUBSTANTIAL LOW CAPE/HIGH SHEAR TYPE OF SQUALL LN LTR TDY...WITH
MOST OF THE RADAR ANALOGS SHOWING A WELL DEFINED CONVECTIVE LN
SCENARIO. THUS...THE CONCERN REMAINS FOR STG/PSBLY DAMAGING WIND
GUSTS WITH ANY ORGANIZED LN THAT CAN FORM. BASED ON THE LATEST
RADAR EXTRAPOLATION UPSTREAM...AND TIMING FROM THE HRRR/LOCAL
ARW...AN INCREASINGLY ORGANIZED LINEAR FEATURE SHOULD REACH OUR
WRN ZNS BY 18-20Z...THEN MARCH EWD...REACHING THE
CATSKILLS/POCONOS BY ARND 00Z. WE HAVE A MENTION OF STG GUSTY
WINDS AND ISOLD THUNDER FOR THE TIME BEING.

THERE IS ALSO SOME HEAVY RAIN POTENTIAL...GIVEN THE ANOMALOUS PWAT
SURGE (NEAR 1.5" (200-300% OF NORMAL))...AND ABV MENTIONED
PRONOUNCED FORCED ASCENT. FORTUNATELY...THIS IS A PROGRESSIVE
SYSTEM...WHICH SHOULD MITIGATE ANY SERIOUS PROBLEMS. WE'LL HAVE TO
WATCH...THOUGH...FOR POOR DRAINAGE/URBAN TYPE RUNOFF ISSUES...WITH
ANY SHORT DURATION +RA.

WE'LL CONTINUE TO CLOSELY MONITOR THINGS...AS THE AFTN PROGRESSES.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
315 PM UPDATE...
COLD AIR ADVECTION CONTINUES THROUGH THE DAY SATURDAY...WITH
CONTINUED STRONG PRESSURE GRADIENT AND STEEP LOW LEVEL LAPSE
RATES MIXING DOWN FAIRLY GOOD GUSTS. FIGURING ON GUSTS PEAKING AT
25-35 MPH IN NORTHEAST PA AND 30-40 MPH IN CENTRAL NEW YORK. I
WOULD NOT BE SURPRISED IF A FEW SPOTS SUCH AS THE HIGHER
ELEVATIONS OF THE WESTERN CATSKILLS MANAGED TO GET PAST 40 MPH FOR
PEAK GUSTS. NOT THINKING WIND ADVISORY THRESHOLD OF FREQUENT GUSTS
IN EXCESS OF 40 MPH WILL BE MET...BUT EVENING AND/OR NIGHT SHIFTS
CAN GET ANOTHER LOOK AT IT TO BE SURE. WITH TEMPERATURES NOT
MOVING UP MUCH FROM THEIR DAWN READINGS /ESPECIALLY HIGHER
ELEVS/...COMBINED WITH THE GUSTY WINDS...QUITE A RAW DAY SATURDAY.
GOOD VORTICITY LOBE SWINGS THROUGH MAINLY CENTRAL NEW YORK
SATURDAY MORNING WHICH MAY INCLUDE A FEW LIGHT SHOWERS OR
SPRINKLES /MIXED WITH A COUPLE FLAKES AT HIGHER ELEVATIONS/...BUT
OF LITTLE CONSEQUENCE.

HIGH PRESSURE BUILDS IN WITH SLACKENING GRADIENT SATURDAY
EVENING...THEN PULLS OVERHEAD DURING THE PREDAWN HOURS SUNDAY
MORNING. GREAT RADIATIONAL COOLING SET UP FOR A HARD FREEZE...MOST
LOCATIONS DROPPING WELL INTO THE 20S. SOMETHING TO NOTE FOR ANYONE
WHO MAY HAVE BROUGHT OUT/PLACED VULNERABLE PLANTS A BIT EARLY.

HIGH PRESSURE REMAINS IN CONTROL SUNDAY WITH PLENTY OF SUNSHINE
AND MODERATING TEMPERATURES AFTER A VERY COLD CRISP START. THE
HIGH PRESSURE CENTER THEN SHIFTS NORTHEAST TO THE CANADIAN
MARITIME PROVINCES MONDAY...YET A RIDGE FROM IT WILL EXTEND OVER THE
REGION AND KEEP THINGS DRY WITH TEMPERATURES NEAR CLIMATOLOGY.
EXCEPTION MAY BE ALONG THE CATSKILLS/POCONOS WHERE COLD AIR
DAMMING AGAINST THE MOUNTAINS WILL KEEP THINGS A LITTLE COOLER.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
1215 PM FRI UPDATE...
TEMPERATURES WILL SOMEWHAT FLUCTUATE AHEAD VERSUS BEHIND A MIDWEEK
FRONT...BUT OVERALL NOT STRAYING MUCH FROM CLIMATOLOGY. GFS AND
ECMWF AGREE THAT A SMALL COASTAL LOW WILL BE SOMEWHERE JUST
OFFSHORE THE CAROLINAS 00Z TUESDAY AND WILL SHIFT NORTH WHILE
STAYING OUT TO SEA /THOUGH ECMWF SLIGHTLY DEEPENS IT AND THE GFS
WEAKENS IT/. REGARDLESS...LITTLE IMPACT FORESEEN FOR OUR AREA
BECAUSE OF STRONG SURFACE RIDGE. AS WITH WPC GUIDANCE...WE WENT
WITH ONLY SLIGHT TO LOW CHANCES POPS IN OUR SOUTHEASTERN TO
EASTERN ZONES MONDAY NIGHT INTO TUESDAY.

GFS AND ECMWF DISAGREE ON PACE OF NEXT FRONT MIDWEEK. UPPER TROUGH
AMPLIFIES WHILE SHIFTING THROUGH THE CENTRAL U.S. AND THEN
APPROACHING THE EAST. FOLLOWED WPC LEAD ON PREFERRING ECMWF WHICH
IS SLOWER...WHICH MAKES MORE SENSE IN AN AMPLIFIED PATTERN. THUS
MAIN CHANCES FOR SHOWERS ARE FOCUSED ON WED-WED NIGHT RATHER THAN
TUE NIGHT-WED.

1000-500MB THICKNESSES DIP SLIGHTLY BELOW 540 DECAMETERS BEHIND
THE FRONT LATE IN THE WEEK...SO AFTER NOMINALLY WARMER CONDITIONS
JUST AHEAD OF THE FRONT WEDNESDAY...TEMPERATURES WILL TREND COOLER
AGAIN /YET NOT FAR FROM CLIMATOLOGY/. OTHER THAN LINGERING LOW
CHANCE OF SHOWERS THURSDAY MORNING...LOOKING PRETTY QUIET TO END
THE WEEK.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
MAIN CONCERN IS FOR STRONG COLD FRONT THAT WILL LIKELY BE
ACCOMPANIED BY CONVECTIVE SQUALL LINE OF SHOWERS AND
THUNDERSTORMS...PERHAPS NOT MUCH LIGHTNING BUT HIGH IMPACT
REGARDLESS. A LINE OF SHOWERS THAT RAN OUT AHEAD OF THE FRONT IS
FALLING APART WITH LOSS OF FORCING. THINGS ARE STARTING TO DEVELOP
BEHIND THE INITIAL LINE OF SHOWERS...WITH THE REAL FRONT ALONG THE
WIND SHIFT. SQUALL WILL FURTHER DEVELOP AND THEN SWEEP WEST TO
EAST ACROSS THE TERMINALS WITH ANTICIPATED TIMING AS DEPICTED IN
TAFS. LIKELY THAT THE SQUALL WILL INCLUDE ABRUPT WESTERLY WIND
SHIFT AND GUSTS OF 35-40 KTS...AND HIGHER IS NOT OUT OF THE
QUESTION. ALSO BRIEF IFR CONDITIONS FOR MOST TERMINALS. AHEAD OF
THE LINE...STOUT SOUTHERLY WINDS YET ALSO FAIRLY GUSTY AT GROUND
LEVEL SO NOT TECHNICALLY MEETING LLWS THRESHOLDS. KRME STILL HAD
LLWS IN TAF BUT WITH LOSS OF LOCALIZED TERRAIN- DRIVEN EASTERLY
DIRECTION THAT IT HAD EARLIER...NO LONGER THE CASE.

WEST WINDS OVERNIGHT WITH MOST LOCATIONS LOSING TEMPORARY POST-
FRONTAL MVFR CIG. WINDS TO PICK UP AGAIN WITH MIXING IN THE COLD
AIR SATURDAY MORNING...WITH GUSTS AROUND 25 KTS OR SO.

.OUTLOOK...

SAT AFTN THROUGH TUE...MAINLY VFR UNDER HIGH PRESSURE.

WED...MVFR RESTRICTIONS POSSIBLE WITH INBOUND SHOWERY FRONT.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ009-017-018-
     036-037-044.
     WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR NYZ015-016-022-
     023-025.

&&

SYNOPSIS...MDP
NEAR TERM...MLJ
SHORT TERM...MDP
LONG TERM...MDP
AVIATION...MDP
Hazardous weather outlook, Apr 19, 4:35 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
435 PM EDT FRI APR 19 2013

NYZ015-016-022>025-045-046-055>057-202045-
YATES-SENECA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-
435 PM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS
AFTERNOON INTO THE EVENING. THE FRONT WILL BE ACCOMPANIED BY A
LINE OF SHOWERS AND THUNDERSTORMS. THIS LINE MAY CONTAIN GUSTY
WINDS OF 40 TO 50 MPH...ALONG WITH LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ062-PAZ038>040-043-044-047-048-072-202045-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
435 PM EDT FRI APR 19 2013

...TORNADO WATCH 133 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-017-018-036-037-044-202045-
NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-MADISON-SOUTHERN ONEIDA-
CORTLAND-
435 PM EDT FRI APR 19 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS
AFTERNOON INTO THE EVENING. THE FRONT WILL BE ACCOMPANIED BY A
LINE OF SHOWERS AND THUNDERSTORMS. THIS LINE MAY CONTAIN GUSTY
WINDS OF 40 TO 50 MPH...ALONG WITH LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PN

In the hours before

Special weather statement, Apr 19, 2:14 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
214 PM EDT FRI APR 19 2013

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-192230-
BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA-
LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE-
SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE-
STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES-
214 PM EDT FRI APR 19 2013

...LOCALLY STRONG WINDS AND HEAVY RAINFALL WILL ACCOMPANY A LINE
OF SHOWERS AND THUNDERSTORMS...

A LINE OF SHOWERS...AND EMBEDDED THUNDERSTORMS...WILL CROSS CENTRAL
NEW YORK AND NORTHEAST PENNSYLVANIA FROM WEST TO EAST...LATER THIS
AFTERNOON AND EARLY IN THE EVENING. WIND GUSTS OF 50 TO 60 MPH ARE
POSSIBLE WITH SOME OF THE HEAVIER SHOWERS...OR ANY THUNDERSTORMS
THAT DEVELOP. ADDITIONALLY...HEAVY DOWNPOURS COULD CAUSE AREAS OF
MINOR FLOODING...IN HIGHLY URBANIZED LOCATIONS...OR AREAS OF POOR
DRAINAGE.

SHOWERS AND STORMS CAN BE EXPECTED TO MOVE THROUGH THESE AREAS AT THE
FOLLOWING TIMES...ELMIRA AND CORNING...BETWEEN 4:30 AND 5:30 PM.
SYRACUSE...ITHACA...OWEGO...AND TOWANDA...BETWEEN 5 AND 6 PM.
ROME...NORWICH...BINGHAMTON...MONTROSE...SCRANTON...AND WILKES-
BARRE...BETWEEN 6 AND 7 PM. THEN...COOPERSTOWN...ONEONTA...
HONESDALE...AND MONTICELLO...BETWEEN 7 AND 8 PM.

PERSONS ARE ENCOURAGED TO MONITOR THE LATEST WEATHER DEVELOPMENTS
THROUGH THIS EVENING...AS CONDITIONS WILL BE HIGHLY
CHANGEABLE.

MJ
Special weather statement, Apr 19, 4:02 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
402 PM EDT FRI APR 19 2013

NYZ009-015>018-022>025-036-037-044>046-055>057-192313-
BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-MADISON-NORTHERN ONEIDA-
ONONDAGA-OTSEGO-SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-
STEUBEN-TIOGA-TOMPKINS-YATES-
402 PM EDT FRI APR 19 2013

...LOCALLY STRONG WINDS AND HEAVY RAINFALL WILL ACCOMPANY A LINE
OF SHOWERS AND THUNDERSTORMS...

A LINE OF SHOWERS...AND EMBEDDED THUNDERSTORMS...WILL CROSS CENTRAL
NEW YORK FROM WEST TO EAST...LATER THIS AFTERNOON AND EARLY IN THE
EVENING. WIND GUSTS OF 40 TO 50 MPH...AND LOCALLY UP TO 60 MPH...ARE
POSSIBLE WITH SOME OF THE HEAVIER SHOWERS...OR ANY THUNDERSTORMS THAT
DEVELOP. ADDITIONALLY...HEAVY DOWNPOURS COULD CAUSE AREAS OF MINOR
FLOODING...IN HIGHLY URBANIZED LOCATIONS...OR AREAS OF POOR DRAINAGE.

SHOWERS AND STORMS CAN BE EXPECTED TO MOVE THROUGH THESE AREAS AT THE
FOLLOWING TIMES...ELMIRA AND CORNING...BETWEEN 4:30 AND 5:30 PM.
SYRACUSE...ITHACA...AND OWEGO...BETWEEN 5 AND 6 PM.
ROME...NORWICH... AND BINGHAMTON...BETWEEN 6 AND 7 PM.
THEN...COOPERSTOWN...ONEONTA...AND DELHI...BETWEEN 7 AND 8 PM.

PERSONS ARE ENCOURAGED TO MONITOR THE LATEST WEATHER DEVELOPMENTS
THROUGH THIS EVENING...AS CONDITIONS WILL BE HIGHLY
CHANGEABLE.

NYZ062-PAZ038>040-043-044-047-048-072-192313-
BRADFORD-LACKAWANNA-LUZERNE-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE-
SULLIVAN-SUSQUEHANNA-WYOMING-
402 PM EDT FRI APR 19 2013

...A TORNADO WATCH IS NOW IN EFFECT UNTIL 11 PM EDT...

A LINE OF SHOWERS...AND EMBEDDED THUNDERSTORMS...WILL CROSS NORTHEAST
PENNSYLVANIA...AND SULLIVAN COUNTY NEW YORK FROM WEST
TO EAST...LATER THIS AFTERNOON INTO THIS EVENING. WIND GUSTS
OF 40 TO 50 MPH...AND LOCALLY UP TO 60 MPH...ARE POSSIBLE WITH SOME
OF THE HEAVIER SHOWERS...OR ANY THUNDERSTORMS THAT DEVELOP.
ENVIRONMENTAL CONDITIONS ARE FAVORABLE FOR THE FORMATION OF
ISOLATED TORNADOES...WITH ANY SEVERE THUNDERSTORMS. ADDITIONALLY...
HEAVY DOWNPOURS COULD CAUSE AREAS OF MINOR FLOODING...IN HIGHLY
URBANIZED LOCATIONS...OR AREAS OF POOR DRAINAGE.

SHOWERS AND STORMS CAN BE EXPECTED TO MOVE THROUGH THESE AREAS AT THE
FOLLOWING TIMES...TOWANDA...BETWEEN 5 AND 6 PM. MONTROSE...
SCRANTON...WILKES-BARRE...AND HAZLETON...BETWEEN 6 AND 7 PM. THEN...
HONESDALE...MONTICELLO...AND MILFORD...BETWEEN 7 AND 8 PM.

PERSONS ARE ENCOURAGED TO MONITOR THE LATEST WEATHER DEVELOPMENTS
THROUGH THIS EVENING...AS CONDITIONS WILL BE HIGHLY
CHANGEABLE.

MJ

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 5:37 PM EDTSevere Thunderstorm WarningBGMBradford38 min
Apr 19, 6:14 PM EDTSevere Thunderstorm WarningBGMBradford46 min
Apr 19, 6:50 PM EDTSevere Thunderstorm WarningBGMBradford, Lackawanna, Luzerne, Susquehanna, Wyoming40 min
Apr 19, 6:58 PM EDTTornado WarningBGMBradford, Susquehanna62 min
Apr 19, 7:29 PM EDTSevere Thunderstorm WarningBGMLackawanna, Luzerne, Pike, Susquehanna, Wayne, Wyoming61 min

Nearby

Tornado Warnings in Pennsylvania, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.